Let’s face it—kids get sick. Let’s face it—kids get sick. And when they do, you want something you can reach for to support their bodies and give them relief. More natural alternatives to children’s Tylenol are hard to find… especially ones that actually work, and have no artificial inactive ingredients. Enter Genexa, the clean medicine for kids (and adults).
You asked and we’re answering! This series (“Swap This for That”) is where we take reader questions from the blog and social media on tough-to-find clean swaps—and answer them right here!
This time it’s all about finding a cleaner swap for Children’s Tylenol and boy oh boy do we have you covered. And if you like this, be sure to check out our healthier alternatives for CeraVe Cleansers and our natural swaps for Purell.
IN THIS POST:
- Ingredients in Children’s Tylenol
- Ingredients in Genexa Clean Medicine
- What makes Genexa different?
- Is Genexa homeopathic?
- Two other Genexa clean medicine recs
A look at the ingredients in Children’s Tylenol
The active ingredient in Children’s Tylenol is acetaminophen. And today, our recommended swap has the same active ingredient, just supportive ingredients that we prefer.
I love this swap so much because we are not recommending oranges for apples. We are actually recommending an apples to apples alternative.
I mean, let’s face it, there are times when onion ear muffs just ain’t going to cut it. I’ll never forget the first time my son had an ear infection. He was screaming from the pain and I was running around trying everything from homemade garlic oil drops to warm/cold compresses to hydrogen peroxide. Nothing was working and it was just awful watching him in pain. AWFUL. So I dosed him with acetaminophen and the pain stopped.
That was the first time I gave my son Children’s Tylenol. And I was like THANK CHRIST for the person who invented this.
Since then we have used Children’s Tylenol as needed. I can testify that it’s been a god-send for ear aches, fevers, growing pains and the occasional slam-your-hand-in-the-car-door incidents.
A look at the ingredients in Genexa
That being said, I’m personally not opposed to giving my kids OTC acetaminophen but I am opposed to the unnecessary artificial additives and dyes that come with it like Red 40 and high fructose corn syrup.
So you can bet your bottom dollar I was like HALLA! the day Genexa created an OTC children’s acetaminophen without all the other artificial stuff.
Let’s compare Genexa Kids’ Pain & Fever to Children’s Tylenol:
I mean, this👆just says it all.
Genexa Kids’ Pain & Fever is formulated with acetaminophen, organic agave syrup, organic blueberry flavor, citrus extract, non-GMO flavor and purified water. THAT’S IT!
What makes Genexa different?
Genexa was started 3 years ago by David Johnson and his partner Max Spielberg. His partner was suffering from seasonal allergies and realized his allergies were being triggered by med byproducts. Not necessarily the ingredients with medicinal value, but the byproducts which make up from 60-95% of a product—the “fillers,” if you will. Things like: dyes, parabens, artificial coloring, artificial flavors, synthetic preservatives, GMOs…
Conventional meds have such a high percent of fillers because, as David explains, “The delivery form can’t be 100% active medicinal ingredients. This would potentially be very harmful. The fillers are also a cheap and easy way for companies to bind their ingredients together.”
After taking a look around on the pharmacy shelves, David and his partner realized there was a huge supply/demand gap and totally went for it. And when I say went for it, I mean they worked with a robust medical advisory board to create OTC meds for kids and adults with no synthetic fillers, dyes, and other artificial additives, one that’s sourced as healthily as possible.
Is Genexa homeopathic?
Yes and no. I would personally categorize Genexa’s line into two kinds of products. They have their cleaner swaps for conventionals like the example listed above. But they also offer homeopathics too.
Check out their homeopathic Cold Crush formula. This is the full ingredient list:
- Organic Homeopathic Blend
- Organic Acai Berry Flavor
- Organic Carnauba Wax
- Organic Tapioca Dextrose
- Organic Maltodextrin
- Organic Rice Bran Extract
And if you are anything like the organic girl I think you are, right about now you are thinking; Great, but what’s actually in the homeopathic blend? And if I am anything like the organic girl I think I am…(🤔🤷♀️😜) you know I reached out. Let’s take a look…
- Allium cepa (onion) 6X HPUS for sneezing, runny nose and nasal discharge
- Belladonna 12X HPUS for dry cough and wet cough
- Bryonia alba 9X HPUS for sinus pain and stuffy nose
- Chamomilla 6x HPUS for nasal congestion
- Echinacea angustifolia (echinacea root) 6X HPUS for sore throat and dry throat
- Euphrasia officinalis 6x HPUS for chest congestion
- Gelsemium semperivens (Evening Trumpetflower) 12X HPUS for headache and body aches
- Ipecacuanha 12X HPUS for loss of smell
- Pulsatilla (pasqueflower) 9X HPUS for mucus and loss of taste
- Sambucus nigra (black elderberry) 6X HPUS for restless sleep
Two more Genexa medicine recs
And while we are on the subject…I also want to point out two additional Genexa gems that we lean on regularly.
First, their Kids’ Cough & Chest Congestion (cough suppressant). This has the same active ingredients as Mucinex’s Children’s Free From Cough And Mucus, but instead of inactive ingredients like propylene glycol and EDTA, Genexa opts for organic agave syrup, organic blueberry flavor, natural citrus extract, non-GMO flavor and purified water (THAT’S IT!).
Again, you don’t need to be a label-reading expert to compare these two ingredient lists to know which one looks better.👇
Moving on. My hubs and I are also big fans of Genexa Antacid Maximum Strength (I mean, what is it with middle age and indigestion?!). Pay no attention to the fact that I used to eat Tums for fun in college because I liked the taste…but now I actually really do need an antacid sometimes…and so does my husband. He actually keeps it on his bedside table.
Genexa Antacid Maximum Strength is made with the same active ingredients as TUMS but with completely different inactive ingredients. Again, a quick ingredient list comparison says it all.
Can you guess which one is which? Lol.
Have you tried Genexa?
*As always, I am not a doctor. Use this information as a reference, but please seek medical advice from your own doctor.
JhaiaSeptember 11, 2022
Great review! I’ve been researching clean medicines for myself. However it would be nice if you added and clarified that there is no equivalent to Tylenol or Motrin. This brand & other clean medicines cannot provide not guarantee the same relief. It is also widely thought that these new clean medicines are mostly placebo. Not to mention this stuff is expense and not distributed everywhere unlike Tylenol.
Lisa FennessySeptember 19, 2022
Hi Jhaia! Thanks for your comment. The active ingredient in Tylenol is acetaminophen. The active ingredient in Genexa’s Kids Pain & Fever is acetaminophen. This is not a placebo. It’s the exact same ingredient lol. Maybe you are thinking of homeopathy? You also mention Motrin. The active ingredient in Motrin is ibuprofen. I have not found a clean swap for this yet.
AaliyahJanuary 6, 2023
This was very informative. Thank you for sharing. My baby is sick for the first time and I didn’t want to introduce Tylenol into their system if I didn’t have to.